# SDR 95ZZZX5978

- Difficulty date: September 20, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N312CA
- Make and model: Piper PA-28R-180
- Aircraft serial: 28R30590
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Torque Link
- Part number: 6701200
- Condition: Broken
- Location: Lt Mlg
- Part time: 3,447 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED LANDING GEAR WOULD NOT RETRACT.  TROUBLESHOOTING FOUND LT LANDING GEAR UPPER TORQUE LINK INBOARD LUG CRACKED AND BROKEN CAUSING SAFETY (SQUAT) SWITCH ACTIVATING CLIP NOT TO ACTIVATE SWITCH ARM.  REPLACED TORQUE LINK WITH NEW PART.  LUG HAD APPARENT CORROSION IN OLD FRACTURE LEADING TO FAILURE.  SUSPECT CAUSE, OVERTORQUEING DURING A PREVIOUS ASSEMBLY, SETTING UP A STRESS ON LINK LUG.  SUBMITTER RECOMMENDS ADHERING TO MANUFACTURES MAINTENANCE INSTRUCTIONS WHEN INSTALLING.
